Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 2:46 AM MDT for Dunn County, Mercer County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2011, 2:46 AM MDT (08:46 UTC)
- Expired
- Aug 15, 2011, 3:45 AM MDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dunn County, ND, Mercer County, ND
The radar
The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:26 AM MDT | HAIL 0.88 | 4 Wsw Dakota Waters Rec, ND | COCORAHS OBSERVER REPORTED DIME TO NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS53 KBIS 150846
SVRBIS
NDC025-057-150945-
/O.NEW.KBIS.SV.W.0273.110815T0846Z-110815T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 445 AM CDT/345 AM MDT/
* AT 244 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
TWIN BUTTES...OR 50 MILES NORTHEAST OF DICKINSON...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWIN BUTTES...DODGE...GOLDEN VALLEY...ZAP...BEULAH AND HAZEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4748 10247 4763 10233 4761 10225 4757 10220
4757 10211 4735 10136 4724 10155 4724 10176
4709 10177 4705 10184
TIME...MOT...LOC 0846Z 302DEG 34KT 4751 10228
WIND...HAIL 70MPH 1.00IN
$$
WETZEL1 follow-up statement
010
WWUS53 KBIS 150918
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT MON AUG 15 2011
NDC025-057-150945-
/O.CON.KBIS.SV.W.0273.000000T0000Z-110815T0945Z/
MERCER ND-DUNN ND-
418 AM CDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DUNN AND MERCER COUNTIES UNTIL 445 AM CDT/345 AM MDT/...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF GOLDEN VALLEY...OR 50 MILES NORTHEAST OF DICKINSON...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDEN VALLEY...ZAP...BEULAH AND HAZEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4748 10247 4763 10233 4761 10225 4757 10220
4757 10211 4735 10136 4724 10155 4724 10176
4709 10177 4705 10184
TIME...MOT...LOC 0917Z 303DEG 29KT 4739 10202
WIND...HAIL 70MPH 1.00IN
$$
WETZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:31 AM MDT, 15 minutes earlier.
Area forecast discussion, Aug 15, 2:31 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT MON AUG 15 2011 .SHORT TERM...TODAY THROUGH TUESDAY AFTERNOON... FORECAST HIGHLIGHTS WILL BE ONGOING AND REDEVELOPING THUNDERSTORMS NOW INTO TUESDAY AFTERNOON...SOME STRONG TO SEVERE. OVERALL MODELS ARE IN DECENT AGREEMENT WITH MOST FORECAST PARAMETERS. THE EXCEPTION IS THE AERIAL COVERAGE OF STORMS THROUGH THIS AFTERNOON. CURRENTLY...AN AREA OF THUNDERSTORMS OVER WEST CENTRAL ND CONTINUES TO ADVECT SOUTHEAST ALONG A WARM FRONTAL BOUNDARY. UNCERTAIN IF THIS WILL HOLD TOGETHER AND WHETHER OR NOT IT WILL IMPACT SOUTH CENTRAL NORTH DAKOTA. HAVE PAINTED HIGH CHANCE POPS ALONG ITS TRAJECTORY THROUGH 12Z. MOST MODELS INDICATE MAINLY DRY CONDITIONS LATER THIS MORNING AND INTO THE EARLY AFTERNOON. THIS CHANGES LATE AFTERNOON WHEN THE RIDGE AXIS PUSHES MORE EAST ALLOWING SOUTHWESTERLY FLOW ALOFT TO DEVELOP ACROSS THE NORTHERN PLAINS. STILL...THE SFC TROUGH LINGERS OVER EASTERN MT THROUGH 00Z TUES SO UNCERTAIN IF WE WILL SEE CONVECTIVE DEVELOPMENT DURING THE LATER AFTERNOON HOURS AT ALL. IF IT DOES OCCUR...WESTERN ND WILL HAVE THE BEST CHANCE NEAR THE BOUNDARY. MAINTAINED HIGHER POPS HERE. CONTINUED SOUTHEAST FLOW WILL BRING SFC DEWPOINTS TO NEAR 70 OVER MANY LOCATIONS...CONTRIBUTING TO VERY UNSTABLE CONDITIONS TODAY OVER ALL AREAS. WAA ALSO CONTINUES WITH DAYTIME HIGHS FORECAST FROM THE 80S TO LOWER 90S. HEAT INDEX VALUES WILL BE HIGHER THAN THE AIR TEMPERATURE THANKS TO THE INCREASED HUMIDITY...BUT SHOULD REMAIN BELOW HEAT ADVISORY CRITERIA (HI OF 100). THE DAY CREW WILL WISH TO TAKE ANOTHER LOOK. SOUTH CENTRAL ND WILL HAVE THE BEST CHANCE AT REACHING A HI OF 100. CHANCES FOR THUNDERSTORMS...LIKELY SEVERE...INCREASE SIGNIFICANTLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS THE SFC TROUGH PUSHES INTO WESTERN ND THIS EVENING AND INTO CENTRAL PARTS OF THE STATE EARLY TUESDAY MORNING. THE PATH OF THE UPPER S/WV...ACROSS NORTHERN MT AND TOWARDS SOUTH CENTRAL CANADA...INDICATES THE HEAVIEST PRECIPITATION AND BEST CHANCES FOR SEVERE WEATHER TO BE LOCATED OVER WEST AND NORTH CENTRAL ND...ALTHOUGH ALL AREAS WILL BE UNDER A SEVERE WEATHER THREAT TONIGHT. SFC COLD FRONT RAPIDLY PUSHES FROM WEST TO EAST TUESDAY MORNING...ENDING PRECIPITATION CHANCES FOR MOST AREAS BY MID/LATE TUESDAY AFTERNOON. FOR THE EARLY MORNING UPDATE WE SCALED BACK CONSIDERABLY ON POPS TUESDAY...AND WILL MAINTAIN THIS FOR THIS PACKAGE. BREEZY WINDS OVER ALL AREAS ALONG AND BEHIND THE FRONT TUESDAY...WITH SUSTAINED WINDS AROUND 25KTS SOUTHWEST AND 20KTS ELSEWHERE HELPING TO ADVECT MUCH DRIER AIR INTO THE REGION ALONG WITH COOLER TEMPERATURES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY NIGHT... THE START OF THE LONG TERM PERIOD WILL START OFF ON A QUIET NOTE. ZONAL FLOW RETURNS ACROSS THE NORTHERN PLAINS FOR TUESDAY NIGHT THROUGH THURSDAY...WITH HIGH PRESSURE BUILDING NEAR THE SURFACE OVER NORTH DAKOTA AND THEN MOVING SOUTHEAST. PRECIPITATION CHANCES SEEM TO BE LIMITED AS THERE IS ONLY A WEAK WARM FRONTAL BOUNDARY FORECAST TO MOVE NORTHEAST ACROSS THE STATE ON THURSDAY...SO KEPT THE FORECAST DRY DURING THIS PERIOD. MODEL SOLUTIONS DIVERGE FROM THURSDAY NIGHT ON...THE EUROPEAN MODEL IS A BIT FASTER THAN THE GFS WITH TWO SHORTWAVES FORECAST TO MOVE OVER NORTH DAKOTA THURSDAY NIGHT AND FRIDAY. DECIDED TO GO WITH EUROPEAN MODEL...WHICH HAS BEEN CONSISTENT. THE FIRST OF TWO TRAILING SHORTWAVES ASSOCIATED WITH AN UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA IS FORECAST TO TRAVERSE THE NORTHERN EXTENT OF THE STATE THURSDAY NIGHT...THE EUROPEAN MODEL HINTS AT THE DEVELOPMENT OF PRECIPITATION OVER SOUTHERN ALBERTA AND MOVING EAST ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA. THIS AREA OF PRECIPITATION WILL CLIP FAR NORTHERN PORTIONS OF THE CWA. THE SECOND OF TWO SHORTWAVES IS FORECAST TO MOVE EAST ACROSS THE STATE ON FRIDAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST OVER THE STATE ON FRIDAY AND EARLY SATURDAY. THIS BOUNDARY COUPLED WITH WEAK...MOIST SOUTHERLY FLOW WILL BE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS LATE FRIDAY AFTERNOON AND INTO EARLY SATURDAY. HAVE KEPT SLIGHT CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR FRIDAY THROUGH EARLY SATURDAY. AN UPPER LEVEL RIDGE WILL BUILD EAST ACROSS THE NORTHERN PLAINS LATE SATURDAY AND THROUGH THE REST OF THE EXTENDED PERIOD. PRECIPITATION CHANCES ARE FORECAST TO BE LOW...WITH ONLY A WEAK BOUNDARY FORECAST TO TRAVERSE THE STATE AND HAVE OPTED TO KEEP THE FORECAST DRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. TEMPERATURES DURING THE EXTENDED PERIOD ARE FORECAST TO REMAIN NEAR OF SLIGHTLY BELOW NORMAL FOR MID AUGUST. THE EXCEPTION WILL BE ON THURSDAY WHERE SOUTHERLY FLOW NEAR THE SURFACE WILL WARM THINGS UP A BIT WITH TEMPERATURES FORECAST TO BE SLIGHTLY ABOVE NORMAL. && .AVIATION... CURRENTLY...THERE IS A LINE OF THUNDERSTORMS AND LIGHT RAIN EXTENDING FROM NEAR SHERWOOD TO 16 MILES SOUTHEAST OF WILLISTON AND MOVING SOUTHEAST AS OF 3 AM CDT. WITHIN THIS LINE OF THUNDERSTORMS...THERE IS A SEVERE THUNDERSTORM 18 MILES EAST OF WATFORD MOVING SOUTHEAST AT 25 MPH AND IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. KMOT WILL BE AFFECTED BY THIS LINE OF SHOWERS AND THUNDERSTORMS WITHIN THE HOUR...WITH FREQUENT LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS. THIS LINE MAY AFFECT KBIS LATER THIS MORNING. MVFR TO IFR CONDITIONS ARE POSSIBLE WITHIN THIS LINE OF THUNDERSTORMS. A SLOW MOVING WARM FRONT OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA AND WAA WILL CONTINUE TO BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY THIS MORNING ACROSS THE NORTHWEST AND CENTRAL NORTH DAKOTA. VFR CONDITIONS WILL PREVAIL...EXCEPT IN OR IN THE VICINITY OF THUNDERSTORMS AND SHOWERS WHERE MVFR TO IFR CONDITIONS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE AGAIN DURING THE AFTERNOON AND EVENING ACROSS ALL AERODROMES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NH LONG TERM/AVIATION...LTH/NH
Hazardous weather outlook, Aug 14, 3:02 PM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 PM CDT SUN AUG 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-152115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 PM CDT SUN AUG 14 2011 /302 PM MDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL NORTH DAKOTA THIS EVENING. POSSIBLE FLOODING WILL BE THE MAIN THREAT ASSOCIATED WITH THIS ACTIVITY. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER WEST AND CENTRAL NORTH DAKOTA. A FEW STRONGER STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY THROUGH TUESDAY EVENING. SOME STORMS MAY BE STRONG TO SEVERE DURING THIS PERIOD. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY THROUGH TUESDAY. TM
In the hours before
Special weather statement, Aug 14, 8:50 PM MDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 950 PM CDT SUN AUG 14 2011 NDZ034-046-150345- EMMONS-MORTON- 950 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MORTON COUNTY...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FORT RICE AT 1000 PM CDT RURAL NORTHEAST EMMONS COUNTY AFTER 10 PM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 9:58 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT SUN AUG 14 2011 NDZ034-035-046-150500- BURLEIGH-EMMONS-MORTON- 1058 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN EMMONS COUNTY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HAZELTON... VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITHIN THIS STORM. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN EMMONS COUNTY. TAEGER/HEINERT
Special weather statement, Aug 14, 10:57 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1157 PM CDT SUN AUG 14 2011 NDZ035-046-150600- BURLEIGH-EMMONS- 1157 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN EMMONS COUNTY...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOFFIT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TAEGER/HEINERT
Special weather statement, Aug 14, 11:07 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1207 AM CDT MON AUG 15 2011 NDZ020-034-035-150600- BURLEIGH-MORTON-OLIVER- 1207 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN OLIVER COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PRICE BY 1220 AM CDT... DOUBLE DITCH INDIAN VILLAGE BY 1230 AM CDT... BALDWIN BY 1245 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 11:51 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1251 AM CDT MON AUG 15 2011 NDZ035-046-150645- BURLEIGH-EMMONS- 1251 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHWESTERN BURLEIGH COUNTY NEAR BISMARCK TO EXTREME NORTHWESTERN EMMONS COUNTY...MOVING NORTHEAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LINCOLN BY 100 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ABELING
Special weather statement, Aug 15, 12:45 AM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 145 AM CDT MON AUG 15 2011 NDZ020-035-150745- BURLEIGH-OLIVER- 145 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL BURLEIGH COUNTY... MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BALDWIN BY 200 AM CDT... REGAN BY 225 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:22 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Aug 14, 8:18 PM MDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh, Morton | 6 hr |
| Aug 14, 8:30 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 51 min |
| Aug 14, 9:14 PM MDT | Flash Flood Warning | BIS | Emmons, Morton | 6 hr |
| Aug 14, 10:27 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 14, 11:23 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 67 min |
| Aug 15, 12:48 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 57 min |
| Aug 15, 1:44 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 61 min |
| Aug 15, 3:04 AM MDT | Areal Flood Warning | BIS | Emmons, Morton | 7 hr |
| Aug 15, 3:23 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Aug 15, 3:46 AM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 29 min |
| Aug 15, 4:10 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 65 min |
| Aug 15, 7:19 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
| Aug 15, 4:12 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 15, 4:23 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Aug 15, 4:41 PM MDT | Tornado Warning | BIS | Dunn, Mercer, Morton, Stark | 34 min |
| Aug 15, 5:14 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 20 min |
| Aug 15, 5:18 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 15, 5:20 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.